How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca
Rebecca, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 14077
Experience:  More than 30 years of companion animal practice.
11877925
Type Your Dog Veterinary Question Here...
Rebecca is online now
A new question is answered every 9 seconds

My name is ***** ***** i have a chesapeake bay retriever

Customer Question

hello my name is ***** ***** i have a chesapeake bay retriever that has been going for adaquin shots ,and seems to loose her appetite
JA: Thanks. Can you give me any more details about your issue?
Customer: she 13 years old and gets stiff legs , so the vet recommended adaquin but since shes been getting the shots shes lost her appetite
JA: OK got it. Last thing — Dog Veterinarians generally expect a deposit of about $19 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Dog Veterinary
Customer: replied 1 year ago.
shes had no appetite what so ever
Expert:  Rebecca replied 1 year ago.

Hello,

I am sorry to hear you are worried about your Chesapeake Bay Retriever. My name is Rebecca. I am a veterinarian and will do my best to help.

Is she taking anything for her stiff legs, besides the Adequan? How long has she been getting the shots?

Is she vomiting? Is she drinking water?

I have done some research and loss of appetite has not been reported in dogs on Adequan, so there might be another reason for her losing her appetite. Have any blood tests been done recently, to check her kidney function, etc.?

If you look at her gums, do they look a normal bright pink or do they seem pale at all?

The main reported side effect with Adequan is abnormal blood clotting and bleeding so you see things like pale gums, bruises on the skin, etc.

Since she is 13, and not eating, I would be doing a thorough physical exam to palpate lymph nodes and internal organs, listening to her heart, checking blood tests if that has not been recently done, especially if you stop the Adequan and her appetite does not return.

Please let me know what other questions you have.

Expert:  Rebecca replied 1 year ago.

I hope you were able to see my answer. Let me know how she is doing and if I can answer anything else.